Hail, Clark
- When
- June 5, 2:35 AM CST
- Where
- Clark County, Wayland
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.400, -91.580
Non-severe hail up to penny sized fell near Wayland, MO at 335 am CDT June 5.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Non-severe hail up to penny sized fell near Wayland, MO at 335 am CDT June 5.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 5, 2:00 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 AM CDT SUN JUN 5 2011 .SYNOPSIS... ELEVATED THUNDERSTORMS WERE BEGINNING TO DEVELOP IN SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI. THESE STORMS WERE JUST NORTH OF THE STALLED FRONT ACROSS NORTHERN MISSOURI WITH LOW LEVEL JET IMPINGING ON THE FRONT. STORMS ALSO AIDED BY SHORT WAVE SEEN ON SATELLITE DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS. CURRENT TEMPS RANGE FROM THE LOWER 60S ALONG HIGHWAY 20 TO THE LOWER 70S NEAR AND SOUTH OF HIGHWAY 34. DEWPOINTS RANGE FROM THE 50S NORTH TO LOWER 70S SOUTH. ..HAASE.. && .SHORT TERM...TODAY AND TONIGHT... FORECAST FOCUS ON CONVECTION AND TEMPERATURES. SOME VERTICAL SHEAR...STEEP LAPSE RATES ALONG WITH WEAK WARM ADVECTION HAS TRIGGERED AN INCREASING AREA OF CONVECTION IN SOUTHEAST IOWA AND NORTHEAST MISSOURI EARLY THIS MORNING. AS MENTIONED THIS IS AIDED BY SHORT WAVE DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS. SMALL HAIL INDICATED WITH WEAK ROTATION IN THE STORMS. WILL KEEP AN EYE ON ISOLATED LARGE HAIL POTENTIAL. ECM/GFS/HRRR INDICATE A RATHER ACTIVE MORNING SO WILL INCREASE POPS TO LIKELY. THE SPC 4KM WRF-NMM SHOWED THE CONVECTION AS FAR NORTH AS I-80 SO WILL WATCH THESE TRENDS. SHOULD BE DRY NORTH HALF WITH DRIER AIR IN PLACE. WILL HAVE ONLY SMALL POPS THIS AFTERNOON. BUT WILL MONITOR TRENDS. MODELS PRETTY MUCH PUSH THE CONVECTION OUT OF THE DVN CWA BY NOON AS THE LOW LEVEL JET WEAKENS AND CAP BEGINS TO STRENGTHEN. WILL HAVE MAX TEMPS IN THE 80S. TONIGHT...CAPPING ATMOSPHERE WILL CONTINUE TO STRENGTHEN AND SPREAD NORTHEAST OVER THE CWA. THE ECM IS DRY BUT THE GFS PAINTS QPF OVER OUR NORTH. FOR NOW WILL HAVE SMALL POPS TO COVER THIS SITUATION. MIN TEMPS FORECAST IN THE 60S. ..HAASE.. .LONG TERM...MONDAY THROUGH SATURDAY... THE LONG TERM FORECAST CONTAINS TWO SIGNIFICANT WEATHER EVENTS. FIRST...A VERY WARM FORECAST WITH POTENTIAL HEADLINES OF HEAT FROM MONDAY THROUGH WEDNESDAY. THE SECOND WILL BE NUMEROUS CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY EVENING THROUGH SATURDAY. THIS LATE WEEK PRECIPITATION EVENTS WILL OFFER A RATHER HIGH THREAT FOR HEAVY RAIN. MODELS ARE COMING INTO AGREEMENT THAT DEEP MIXING ON MONDAY WILL COMBINE WITH 850MB TEMPERATURES OF 20 TO 23 DEGREE...TO PROVIDE A HOT DAY...WITH HIGHS IN THE LOWER TO MID 90S. DEWPOINTS WILL BE COMING UP THROUGH THE MORNING...AND BY AFTERNOON THROUGH THE EVENING SHOULD BE AROUND 70 DEGREES. THIS WILL CREATE HEAT INDEXES OF 98 TO 104 DEGREES. A HEAT ADVISORY IS NEEDED FOR DAYS WITH HI READINGS AT OR ABOVE 100. WILL HIGHLIGHT THIS STRONGLY IN THE HWO FOR NOW. IN ADDITION MONDAY AND MONDAY NIGHT...THERE IS STILL POTENTIAL FOR SOME THUNDER UNTIL THE CAP FULLY MOVES IN. ANY THAT DEVELOPS COULD BE QUITE STRONG..BUT COVERAGE SEEMS VERY ISOLATED AT THIS TIME...UNLESS AN ORGANIZED COLD POOL COULD DEVELOP. TUESDAY LOOKS TO BE THE HOTTEST DAY...WITH A CAP OVER THE AREA...AND SUNSHINE AND DEEP MIXING COMBINED TO BRING A GOOD CHANCE FOR WIDESPREAD MID 90S FOR THE AREA...WITH DEWPOINTS AROUND 70 AGAIN. AFTER A MUGGY NIGHT IN THE MID TO UPPER 70S TUESDAY NIGHT...WEDNESDAY SHOULD AGAIN BE HOT...WITH HIGHS IN THE UPPER 80S LOWER 90S...POSSIBLY NEEDING ANOTHER DAY OF HEAT ADVISORIES. THE HIGHS ON WEDNESDAY ARE A BIT COOLER DUE TO THE POTENTIAL FOR MORE CLOUDS AROUND...AND BY AFTERNOON...A THUNDERSTORM WILL BE POSSIBLE IN THE NORTHWEST AS THE COLD FRONT APPROACHES. WEDNESDAY NIGHT INTO THURSDAY...THE COLD FRONT SHOULD SAG OVER THE CWA...RESULTING IN AN MCS EVENT. THURSDAY THROUGH AT LEAST FRIDAY...AND POSSIBLY THE WEEKEND...THIS FRONT REMAINS VERY ACTIVE...AND FOUND OVER OUR SOUTH...TO JUST SOUTH OF THE CWA BORDER. MODELS FORECAST SOUTHWEST FLOW ALOFT...AND THIS IS A VERY SIGNIFICANT PATTERN FOR HEAVY RAINFALL. POPS ARE BASED ON ENSEMBLE POPS...AND ARE ALREADY SHOWING UP IN THE HIGH CHANCE RANGE. THE 00Z UKMET...00Z GFS...AND 00Z ECMWF ALL SHOW A VERY ACTIVE PERIOD OF RAIN AND THUNDERSTORMS THU-SAT. ..ERVIN.. && .AVIATION... VFR CONDS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS SOUTH OF I-80 WITH MVFR IN TSRA MAINLY THIS MORNING. SOUTHEAST TO SOUTH WINDS 10 KNOTS OR LESS TODAY AND TONIGHT. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/ERVIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 431 AM CDT SAT JUN 4 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 431 AM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BE MOVING INTO A VERY WARM AND UNSTABLE AIRMASS TODAY. MODERATE SHEAR AND MID LEVEL WINDS INCREASING TO 35 TO 40 KNOTS WILL FAVOR MULTICELL STORMS. SCATTERED THUNDERSTORMS SHOULD DEVELOP NORTH OF HIGHWAY 30 LATE THIS MORNING OR EARLY THIS AFTERNOON. THEN AS THE AFTERNOON PROGRESSES STORMS SHOULD FORM INTO ONE OR TWO LINES AS THE FRONT SAGS SLOWLY SOUTHEAST ACROSS THE OUTLOOK AREA. THE ENTIRE OUTLOOK AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING WINDS OF 60 MPH OR GREATER AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. TORRENTIAL RAINS MAY CAUSE LOCALIZED FLASH FLOODING. FREEZING LEVELS ARE QUITE HIGH SO THE THREAT OF LARGE HAIL IS LOW. THE FRONT WILL STALL ALONG THE MISSOURI AND IOWA BORDER TONIGHT. STRENGTHENING LOW LEVEL JET AND WARM ADVECTION WILL TRIGGER MORE THUNDERSTORMS IN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. HEAVY RAINFALL AND HAIL ARE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLY SUNDAY THROUGH MONDAY NIGHT...WITH THE MAIN THREAT OF HEAVY RAIN. IF THE STORMS BECOME ORGANIZED INTO A COMPLEX...DAMAGING WINDS MAY BE POSSIBLE AS WELL. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH INTERSTATE 80 SUNDAY AND SUNDAY NIGHT. AFTER HOT WEATHER TUESDAY AND WEDNESDAY...THE THREAT FOR MORE SHOWERS AND THUNDERSTORMS RETURNS FOR WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY THIS AFTERNOON AND EVENING. HAASE/ERVIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 AM CDT SUN JUN 5 2011
IAZ087>089-098-099-ILZ025-034-MOZ009-010-050815-
VAN BUREN IA-LEE IA-JEFFERSON IA-HENRY IA-DES MOINES IA-HENDERSON IL-
HANCOCK IL-CLARK MO-SCOTLAND MO-
225 AM CDT SUN JUN 5 2011
...THUNDERSTORMS DEVELOPING IN SOUTHEAST IOWA AND NORTHEAST MISSOURI...
AT 220 AM CDT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN PORTIONS OF
SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI. THE STRONGEST STORM
WAS LOCATED NEAR BLOOMFIELD IOWA IN DAVIS COUNTY. THIS STORM WAS
CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THE STORMS WERE MOVING EAST AT 30 MPH.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE EARLY
MORNING IN SOUTHEAST IOWA...NORTHEAST MISSOURI AND WESTERN ILLINOIS.
THE STRONGER STORMS WILL CONTAIN HAIL...GUSTY WINDS TO 40 MPH AND
FREQUENT LIGHTNING.
IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING
AWAY FROM WINDOWS.
&&
LAT...LON 4060 9236 4060 9235 4061 9219 4089 9218
4092 9115 4026 9120 4028 9196 4030 9195
4030 9235
HAASEThe Quad Cities radar (KDVN), 159 km away, was scanning. The volume nearest the first event began at 08:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318401.